Alert archive / Vermont / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 16, 2003, 12:25 PM EDT for Washington County, Vermont. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2003, 12:25 PM EDT (16:25 UTC)
- Expired
- Aug 16, 2003, 1:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Washington County, VT
The radar
The Burlington radar (KCXX), 51 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 161625
SVRBTV
VTC023-161700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1225 PM EDT SAT AUG 16 2003
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN CENTRAL VERMONT
* UNTIL 100 PM EDT
* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WARREN...MOVING SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR WARREN...WAITSFIELD AROUND 1230 PM EDT
NEAR ROXBURY...NORTHFIELD AROUND 1240 PM EDT
$$
LAT...LON 4406 7293 4419 7295 4426 7290 4415 7242
4410 7254 4401 7270What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:59 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 16, 10:59 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1059 AM EDT SAT AUG 16 2003 NEW NGM MOS GUIDANCE HAS SIGNIFICANTLY LWR POPS AND SLIGHTLY COOLER TEMPS FOR TODAY. WIND SHIFT TO NW AND VSBY JUMP TO 9 MILES AT MSS INDICATES FROPA. RADAR SHOWS BOUNDARY AHEAD OF FRONT THROUGH CENTRAL VT. BEST CHANCE FOR PCPN ALONG BOUNDARY. HAVE UPDATED ZONES TO CHANCE POPS IN NORTHERN ZONES AND LOWERED TEMPS A BIT. .BTV...NONE. GM
Hazardous weather outlook, Aug 16, 4:45 AM EDT, 7 hours 40 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 445 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A SURFACE COLD FRONT LOCATED OVER SOUTHERN CANADA WILL PUSH ACROSS NORTHERN NEW YORK AND VERMONT TODAY. AS THIS FRONT INTERACTS WITH AN INCREASINGLY UNSTABLE AIRMASS ACROSS PARTS OF NORTHERN NEW YORK AND CENTRAL AND SOUTHERN VERMONT...SHOWERS AND THUNDERSTORMS WILL DEVELOP. GIVEN...THE MID AND UPPER LEVEL WIND PROFILE AND AMOUNT OF LOW LEVEL INSTABILITY...THESE STORMS SHOULD REMAIN BELOW SEVERE WEATHER CRITERIA. HOWEVER...A FEW OF THE STRONGER STORMS ACROSS CENTRAL AND SOUTHERN VERMONT THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT. TABER
Nearby
Severe Thunderstorm Warnings in Vermont, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.